MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the two (2) batteries ((b)(6)) were not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed that the controller in use during the reported event ((b)(6)) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Analysis of the alarm log file did not reveal any power disconnect alarms within the analyzed period; however, review of the data log file revealed multiple instances involving (b)(6) where the battery¿s relative state of charge (rsoc) value was logged between 101-201, which is indicative of communication errors.A communication error will trigger a power disconnect alarm if the other power source is a battery with an rsoc gre ater than (b)(4).Visual evidence provided by the site revealed a power disconnect alarm on the controller.Review of the alarm file revealed two (2) critical battery alarms due to communication errors alarms involving (b)(6) logged on (b)(6) 2025 at 10:53:50 and 11:23:33.As a result, the reported events were confirmed.Log file analysis revealed no anomalies associated with (b)(6).The batteries were lubricated prior to release.Possible root causes of the communication errors and resulting power disconnect alarms, can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.The most likely root cause of the reported critical battery alarm events can be attributed to a communication error between the controller and the battery.Additional products: d1: battery d4: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system ¿ battery d4: model #:  1650de / catalog #: 1650de / expiration date: 31-jul-2024 / serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 13-jul-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the battery exhibited erroneous critical battery alarms and that the controller was intermittently beeping with power disconnect alarms on port two despite the battery being fully charged.Initially the patient was unable to identify which battery was causing the alarm, though it was happening on port two of the controller.The following morning the controller alarmed again with a critical battery alarm and the battery was the same as the previous night.Log file review revealed that the battery exhibited a communication error.The battery was replaced, and another power disconnect alarm occurred on port two of the controller.The second battery was replaced.It was stated that there was no dust/debris or other damage on the controller.The healthcare professional said they then blew on the port and it fixed the problem.The batteries were removed from service.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as the codes and investigation summary was revised.Additional product: serial# (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: two (2) batteries (b)(6) were returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of the returned batteries revealed that the units passed visual inspection and functional testing.The batteries were able to properly charge and discharge on the test equipment with no anomalies observed.Internal inspection of the batteries did not reveal any anomalies.Log file analysis revealed that the controller in use during the reported event (b)(6) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Analysis of the alarm log file did not reveal any power disconnect alarms within the analyzed period; however, review of the data log file revealed multiple instances involving (b)(6) where the battery¿s relative state of charge (rsoc) value was logged between 101-201, which is indicative of communication errors.A communication error will trigger a power disconnect alarm if the other power source is a battery with an rsoc greater than 25%.Review of the alarm file revealed two (2) critical battery alarms due to communication errors alarms involving (b)(6) logged on (b)(6) 2025 at 10:53:50 and 11:23:33.Additionally, visual evidence provided by the site revealed a power disconnect alarm on power port two (2) of the controller.As a result, the reported events were confirmed.Log file analysis revealed no anomalies associated with (b)(6).The batteries were lubricated prior to release.Possible root causes of the communication errors and resulting power disconnect alarms, can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.The most likely root cause of the reported critical battery alarm events can be attributed to a communication error between the controller and the battery.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22531823
Report Number3007042319-2025-01472
Device Sequence Number15436823
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240731
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2025
Supplement Date Received by Manufacturer09/30/2025
12/23/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date10/01/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCS1705PU VAD
Patient Age45 YR
Patient SexFemale